MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204391
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during vkb surgery, the screw broke during insertion into the femoral drill channel.The broken piece was removed with tweezers.A backup device was available to complete the procedure with no delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72204391 6x20mm biosure regenesorb screw was used for treatment but was not returned for evaluation.Instruction for use (ifu) contains precautionary statements and recommendations for proper use of product.Due to product unavailability investigation was limited.If further information becomes available, the complaint may be revisited.Factors that might affect device performance include: device ability, surgical ability, procedure location and tissue and patient condition.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1.Adherence to the ifu recommendations.2.Use of other than recommended prep instrument size or types.3.Getting entangled with other instruments or devices.4.Stripping or over-torque.5.Damaged prep instruments.6.Unexpected bone density/condition.Prep per the ifu recommendation is critical for ease of insertion and successful anchoring.Per ifu 10601221: ¿use of a driver other than the appropriate biosure driver may result in breakage of the screw.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result.Failure to fully seat the screw may result in breakage of the screw.The biosure tap is recommended for use with bone-tendon-bone grafts prior to inserting the interference screw.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
SCREW BIOSURE REGENESORB 6MM X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9896119
Report Number1219602-2020-00563
Device Sequence Number14132689
Product Code MAI
UDI-Device Identifier00885554036671
UDI-Public00885554036671
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model Number72204391
Device Catalogue Number72204391
Device Lot Number50825171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date03/29/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1